MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER TIEMANN MODEL COUDE; RED COUDE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER TIEMANN MODEL COUDE; RED COUDE CATHETER
Model Number 0102L12
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon ruptured while deploying into the patient urethra and hence the foley was removed from the urethra.The scheduled procedure for an artificial sphincter was abandoned and the patient was taken to the recovery room.
 
Additional Manufacturer Narrative
The reported event was confirmed.A photo sample of a red rubber foley catheter was returned.The portion of the shaft was observed to be inflated.The root cause for this failure mode could be due to ¿operator error or machine malfunction.¿ based on the event stated the device was not used and there does appear to be a relationship between the device and the reported event as the catheter photo showed that the shaft was inflated.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling review was not completed as the device was not intended to balloon from the shaft and the user would not likely cause this issue.Corrections: a1, a2, a3, b6, b7, h6.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the catheter balloon ruptured while deploying into the patient urethra and hence the foley was removed from the urethra.The scheduled procedure for an artificial sphincter was abandoned and the patient was taken to the recovery room.Per additional information received via phone from the facility, the catheter was not used on the patient.The coude catheter was tested for pre-inflation with the sterile water and the catheter ballooned out, like an aneurysm on the shaft of the balloon.The actual catheter balloon did not burst.The patient did not incurred any injury.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
RED COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10159432
Report Number1018233-2020-03894
Device Sequence Number2309622
Product Code EZC
UDI-Device Identifier00801741018107
UDI-Public(01)00801741018107
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number0102L12
Device Catalogue Number0102L12
Device Lot NumberNGENX514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR